Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 1, NWS San Angelo, TX

January 7, 201524 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 7, 2015, 5:00 AM CST for 24 counties in Texas. It took effect at Jan 7, 2015, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 5:00 AM CST (11:00 UTC)
In effect from
Jan 7, 2015, 9:00 AM CST
Expired
Jan 7, 2015, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS74 KSJT 071100
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
500 AM CST WED JAN 7 2015

...HAZARDOUS DRIVING TODAY...

.A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS TEXAS WILL CREATE
STRONG GUSTY SURFACE WINDS FOR WEST CENTRAL TEXAS TODAY. SURFACE
WINDS FROM THE NORTH AROUND 35 MPH WITH POSSIBLE GUSTS TO 45 MPH
WILL CREATE VERY HAZARDOUS DRIVING CONDITIONS.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-080000-
/O.NEW.KSJT.WI.Y.0001.150107T1500Z-150108T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
500 AM CST WED JAN 7 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* IMPACTS: VERY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. UNSECURED OR POORLY SECURED OUTDOOR
  ITEMS...SUCH AS LAWN FURNITURE...TRASH CONTAINERS...TARPS...OR
  AWNINGS MAY BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE.

* TIMING: 9 AM THROUGH 6 PM TODAY.

* WINDS: FROM THE NORTH AT 30 TO 40 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


HUBER
1 follow-up statement
132 
WWUS74 KSJT 072350
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CST WED JAN 7 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-080100-
/O.EXP.KSJT.WI.Y.0001.000000T0000Z-150108T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
549 PM CST WED JAN 7 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY FOR WEST CENTRAL TEXAS WILL EXPIRE AT 6 PM CST
THIS EVENING. GUSTY WINDS WILL PERSIST THIS EVENING BUT WILL
CONTINUE TO DIMINISH...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT.
 
$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:44 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 6, 11:44 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1144 PM CST TUE JAN 6 2015

.AVIATION...
/06Z TAFS/

Arctic front moving through central Colorado and Kansas will move
through West Central Texas early and mid morning. North wind gusts
over 30 KTS are possible at times, with the winds continuing into
the afternoon and early evening. Patchy MVFR stratus may possibly
affect W Central Texas mid morning. Stratus should be brief, if it
occurs, and left TAFS VFR at this issuance.

&&

.PREV DISCUSSION... /ISSUED 532 PM CST TUE JAN 6 2015/

AVIATION...
/00Z TAFS/

An arctic front will affect West Central Texas beginning around
daybreak Wednesday, with north wind gusts of 30 KTS and steady or
slowly falling temperatures. VFR conditions otherwise are expected
through the next 24 hours.

PREV DISCUSSION... /ISSUED 411 PM CST TUE JAN 6 2015/

SHORT TERM...
(Tonight and Wednesday)

A relative warm day across West Central Texas, as least compared to
whats coming the next few days. The initial cold front is sagging
slowly through the Concho Valley and Heartland, roughly along a San
Angelo to Brownwood line as of 3 PM. Main surge of the arctic air is
well to the north across the Central Plains. Temperatures have
climbed well into the 60s south of the initial cold front, even
pushing the 70 degree mark along I-10 from Ozona to Junction. Cooler
to the north behind the front across the Big Country, where Abilene
and Sweetwater remain in the low to mid 50s.

For tonight, surge of arctic air will make it through West Central
Texas by sunrise Wednesday morning, accompanied by north winds of 15
to 25 mph. With temperatures quickly falling into the mid and upper
20s as the front rolls through, wind chills readings will plunge
into the single digits and teens for many locations.

Decent amount of sunshine will at least mitigate the arctic air mass
a little Wednesday afternoon. Or at least, they would be even colder
if skies were overcast. As it is, surface high building in will keep
temperatures in the 30s pretty much areawide, and we may well be
looking at afternoon highs right near freezing along the I-20
corridor from Sweetwater to Abilene once again.

LONG TERM...
(Wednesday night through Tuesday)

Much colder conditions are likely for mid to late week. Today's
numerical guidance has continued the down-ward trend with
temperatures for this time period. We've lowered temperatures a few
degrees for Thursday morning through Saturday, with afternoon high
temperatures in the lower 30s to lower 40s, and lows in the teens to
20s likely. Some moderation of these temperatures will likely occur
by early next week.

Precipitation chances and type continues to be quite the challenge
for the end of this week. The GFS model, which had ramped up
precipitation amounts yesterday, have now trended drier for Friday
night/Saturday, while the ECMWF did the exact opposite to some
degree. The only thing these two models did agree on is a cooler
temperature profile, adding confidence that all areas will see at
least some amount of wintry precipitation this week before all is
said and done. The overall theme looks to be for wintry
precipitation do develop across all of West Central Texas, with
light amounts of precipitation expected. However, a glaze of sleet
or ice will create dangerous driving conditions. Improvement in the
model agreement won't likely occur until the end of the week when
the systems are more developed, which will allow for improved
sampling by the various observing networks.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 25  33  14  42  25 /   0   5   5   5   5
San Angelo 	 28  38  16  43  28 /   0   5  10  10  10
Junction 	 30  40  18  42  29 /   0   0  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jan 6, 3:25 PM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
325 PM CST TUE JAN 6 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
325 PM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SURGE OF VERY COLD AIR WEDNESDAY WILL BRING HAZARDOUS WIND
CHILLS AND THE POTENTIAL FOR MORE WINTRY PRECIPITATION. FOR
LOCATIONS ALONG AND NORTH OF INTERSTATE 20...WEDNESDAY AND
WEDNESDAY NIGHT...WATCH FOR WIND CHILLS IN THE 5 TO 15 DEGREES
RANGE. THEN...DANGEROUS DRIVING CONDITIONS MAY DEVELOP FRIDAY
NIGHT AND SATURDAY ACROSS MOST OF WEST CENTRAL TEXAS...AS ROADS
POSSIBLY BECOME ICY...FROM A LIGHT WINTRY MIX OF FREEZING
RAIN... SLEET...OR SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.